Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165



A generalization of Springer theory
using nearby cycles

Author: Mikhail Grinberg
Journal: Represent. Theory 2 (1998), 410-431
MSC (1991): Primary 14D05, 22E46
Published electronically: December 4, 1998
MathSciNet review: 1657203
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\mathfrak g$ be a complex semisimple Lie algebra, and $f : {\mathfrak{g}} \to G \backslash\!\backslash {\mathfrak{g}}$ the adjoint quotient map. Springer theory of Weyl group representations can be seen as the study of the singularities of $f$.

In this paper, we give a generalization of Springer theory to visible, polar representations. It is a class of rational representations of reductive groups over $\mathbb C$, for which the invariant theory works by analogy with the adjoint representations. Let $G \, | \, V$ be such a representation, $f : V \to G \backslash\!\backslash V$ the quotient map, and $P$ the sheaf of nearby cycles of $f$. We show that the Fourier transform of $P$ is an intersection homology sheaf on $V^*$.

Associated to $G \, | \, V$, there is a finite complex reflection group $W$, called the Weyl group of $G \, | \, V$. We describe the endomorphism ring ${\mathrm{End}} (P)$ as a deformation of the group algebra ${\mathbb{C}} [W]$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (1991): 14D05, 22E46

Retrieve articles in all journals with MSC (1991): 14D05, 22E46

Additional Information

Mikhail Grinberg
Affiliation: Department of Mathematics, Massachusetts Institute of Technology, 77 Massachu- setts Ave., Room 2-247, Cambridge, Massachusetts 02139

Received by editor(s): May 21, 1998
Received by editor(s) in revised form: October 10, 1998
Published electronically: December 4, 1998
Article copyright: © Copyright 1998 American Mathematical Society